MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. ASC GENERAL PACK; GENERAL SURGERY TRAY

DEROYAL INDUSTRIES, INC. ASC GENERAL PACK; GENERAL SURGERY TRAY
Model Number 89-6015
Medical Device Problem Codes Device Misassembled During Manufacturing /Shipping (2912); Manufacturing, Packaging or Shipping Problem (2975); Component Misassembled (4004)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause: a true root cause cannot be determined as a sample was not returned for evaluation and a lot number was not provided.A possible root cause of an assembly error was identified.Corrective action: supervisors were made aware of the reported incident through a notification memo.Investigation summary: an internal complaint (call (b)(4) was received indicating that a deroyal convenience kit (part number 89-6015) was in use in a procedure when the needle count was found to be off by one.The end user found two needles stuck together, which caused the count to be over by one needle.A lot number for the affected kit was not provided.The customer was contacted to obtain a lot number.However, the customer reported the kit had been discarded and no lot number could be identified.Additionally, a sample was not returned for evaluation.The complaint investigator reviewed the bill of material for the finished good and found it lists one needle each.Therefore, the count in the finished good should have been one needle.The inventory of the raw material needle was checked and no needles were found stuck together.Preventive action: due to the root cause determination, a preventive action has not been taken.The investigation is complete at this time.If new and critical information becomes available, this report will be updated.
 
Event or Problem Description
During closing count of a tissue removal and needle biopsy, it was noticed that two needles were stuck together, which caused the count to be over by one needle.An x-ray was taken to confirm that there was no foreign body.

Brand Name
ASC GENERAL PACK
Common Device Name
GENERAL SURGERY TRAY
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
MDR Report Key7707917
Report Number3005011024-2018-00004
Device Sequence Number13603219
Product Code LRO
UDI-Device Identifier00749756654531
UDI-Public0749756654531
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K842648
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89-6015
Device Lot NumberNOT PROVIDED
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2018
Initial Report FDA Received Date07/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1